Affordable Access

[Drug-induced asterixis amplified by relative hypoglycemia].

Authors
Type
Published Article
Journal
Der Nervenarzt
Publication Date
Volume
67
Issue
4
Pages
323–326
Identifiers
PMID: 8684512
Source
Medline
License
Unknown

Abstract

A 58-year-old man with chronic paranoid-hallucinatoric psychosis had transient episodes with marked paranoid delusions, auditory hallucinations without confusion, shakiness of both upper extremities, tachycardia and sweating. EMG performed with surface electrodes revealed many silent periods in postural active muscles with maximum duration of 120 ms; blood glucose was 65-75 mg/dl. At other times, blood glucose was 135-140 mg/dl, EMG revealed few silent periods in postural active muscles with maximal duration of 50 ms and the patient noted some vibration in his outstretched hands only. Drug-induced asterixis (clozapine, benperidol) amplified by relative hypoglycemia was therefore assumed, and symptoms disappeared after oral antidiabetics were reduced.

Statistics

Seen <100 times